Alert archive / Utah / Snow Advisories in 2007

Snow Advisory 9, NWS Salt Lake City, UT

February 15, 2007

NWS Salt Lake City, UT issued this snow advisory at Feb 15, 2007, 3:38 AM MST. It took effect at Feb 15, 2007, 8:07 AM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 3:38 AM MST (10:38 UTC)
In effect from
Feb 15, 2007, 8:07 AM MST
Expired
Feb 16, 2007, 11:00 AM MST
In force
27 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 151038
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
338 AM MST THU FEB 15 2007

...SNOW ADVISORY IN EFFECT FOR THE WASATCH MOUNTAINS AND WESTERN
UINTAS FROM 11AM THURSDAY THROUGH 11AM FRIDAY...

UTZ007>009-151845-
/O.NEW.KSLC.SN.Y.0009.070215T1800Z-070216T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
338 AM MST THU FEB 15 2007

...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM
MST FRIDAY. THIS SNOW ADVISORY INCLUDES THE WASATCH MOUNTAINS AND
WESTERN UINTA MOUNTAINS IN NORTHERN UTAH.

A MOIST NORTHWESTERLY FLOW ALOFT WILL SET UP OVER NORTHERN UTAH
TODAY. THIS FLOW WILL PRODUCE PERSISTENT LIGHT SNOW THAT WILL
LAST FOR THE NEXT DAY OR SO. THE SNOW LEVEL WILL BE AROUND 6000
FT...BUT MAY DROP TO NEAR 5500 AT TIMES DURING PERIODS OF HEAVIER
SNOW. ACCUMULATIONS THROUGH MIDDAY FRIDAY ARE EXPECTED TO BE 8 TO
12 INCHES...WITH THE HIGHEST AMOUNTS IN AREAS FAVORED BY
NORTHWESTERLY FLOW.

IN ADDITION TO THE SNOW...WINDS WILL BE PICKING UP OUT OF THE
NORTHWEST TODAY. THIS MAY RESULT IN LOCALIZED BLOWING AND DRIFTING
OF SNOW...ESPECIALLY ACROSS HIGH ELEVATION PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS45 KSLC 151507
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
807 AM MST THU FEB 15 2007

...SNOW ADVISORY IN EFFECT FOR THE WASATCH AND WESTERN UINTA
MOUNTAINS THROUGH 11 AM FRIDAY...

UTZ007>009-152315-
/O.EXT.KSLC.SN.Y.0009.070215T1507Z-070216T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
807 AM MST THU FEB 15 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST FRIDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST FRIDAY. 

THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF
NORTHERN UTAH. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE
EXPECTED THROUGH MIDDAY FRIDAY. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...ESPECIALLY IN AREAS FAVORED BY NORTHWESTERLY FLOW. 

PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH THROUGH TONIGHT...AND LIKELY LINGER INTO THE DAY
FRIDAY. THE HEAVIEST SNOW IS EXPECTED LATE THIS AFTERNOON THROUGH
THIS EVENING. 

IN ADDITION TO THE SNOW...WINDS WILL BE PICKING UP OUT OF THE
NORTHWEST TODAY. THIS MAY RESULT IN LOCALIZED BLOWING AND
DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH ELEVATION PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 152225
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MST THU FEB 15 2007

...SNOW ADVISORY IN EFFECT FOR THE WASATCH AND WESTERN UINTA
MOUNTAINS THROUGH 11 AM FRIDAY...

UTZ007>009-160630-
/O.CON.KSLC.SN.Y.0009.000000T0000Z-070216T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
325 PM MST THU FEB 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. 

THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF
NORTHERN UTAH. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE
EXPECTED THROUGH MIDDAY FRIDAY. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...ESPECIALLY IN AREAS FAVORED BY NORTHWESTERLY FLOW.

PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH THROUGH TONIGHT...AND LIKELY LINGER INTO THE DAY
FRIDAY. THE HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH MID DAY FRIDAY.

IN ADDITION TO THE SNOW...WINDS WILL BE PICKING UP OUT OF THE
NORTHWEST TODAY. THIS MAY RESULT IN LOCALIZED BLOWING AND
DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH ELEVATION PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 160550
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 PM MST THU FEB 15 2007


UTZ007>009-161400-
/O.CON.KSLC.SN.Y.0009.000000T0000Z-070216T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
1050 PM MST THU FEB 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. 

THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF
NORTHERN UTAH. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE
EXPECTED THROUGH MIDDAY FRIDAY. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...ESPECIALLY IN AREAS NEAR THE IDAHO BORDER AND IN AREAS
FAVORED BY NORTHWESTERLY FLOW.

PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH THROUGH TONIGHT...AND LIKELY THROUGH MID MORNING
FRIDAY. SNOW COULD CONTINUE INTO FRIDAY AFTERNOON AND THIS
ADVISORY MAY NEED TO BE EXTENDED.

IN ADDITION TO THE SNOW...NORTHWEST WINDS WILL BE STRONG AT THE
HIGHER ELEVATIONS. THIS WILL CREATE AREAS OF BLOWING AND DRIFTING
OF SNOW...ESPECIALLY ACROSS HIGH PASSES.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 161308
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
608 AM MST FRI FEB 16 2007

UTZ007>009-161800-
/O.CON.KSLC.SN.Y.0009.000000T0000Z-070216T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
608 AM MST FRI FEB 16 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF
NORTHERN UTAH. ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES ARE
EXPECTED THROUGH 11 AM.

PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH THROUGH THE MORNING HOURS BEFORE DECREASING. SNOW
COULD CONTINUE INTO AFTERNOON AND THIS ADVISORY MAY NEED TO BE
EXTENDED.

IN ADDITION TO THE SNOW...NORTHWEST WINDS WILL BE STRONG AT THE
HIGHER ELEVATIONS. THIS WILL CREATE AREAS OF BLOWING AND DRIFTING
OF SNOW...ESPECIALLY ACROSS HIGH PASSES.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Feb 14, 9:50 PM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Feb 14, 9:50 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 PM MST WED FEB 14 2007

.SYNOPSIS...A SERIES OF WEAK BUT MOIST SYSTEMS IN NORTHWESTERLY
FLOW WILL CROSS NORTHERN UTAH THURSDAY THROUGH FRIDAY. A RIDGE OF
HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND.

&&

.DISCUSSION...STRATOCUMULUS CLOUDS SHIELD REMAINS FAIRLY EXTENSIVE
ALONG AND WEST OF THE MOUNTAIN SPINE OF UTAH ALL THE WAY SOUTH TO
MILFORD. RADAR AND CAMERAS ALSO SHOW POCKETS OF LIGHT SNOW CONTINUE
OVER THE NRN MTNS. THE CLOUDS SHOULD DISSIPATE SOMEWHAT AND THE
SNOW TAPERS OFF AFTER MIDNIGHT...BUT THE NEXT SURGE OF MOISTURE
TOPPING THE RIDGE ARRIVES ON THE NOSE OF A NORTHERLY JET TOMORROW
MORNING WITH A WARM ADVECTION STRONG NORTHWEST FLOW AT 700MB
BRINGING SOME OROGRAPHIC SUPPORT FOR PRECIP. NEW 00Z RUNS MOISTEN UP
THE AIRMASS BY MID MORNING AND EXPECT AT LEAST A CHANCE OF PRECIP
AS FAR SOUTH AS PROVO BEFORE NOON...WITH A BETTER CHANCE AS THE DAY
GOES ON. THE SOUTHERN EXTENT OF THE PRECIP WILL PROBABLY BE ABOUT
CENTRAL UT BUT CLOUDS WILL PROBABLY REACH CEDAR CITY.

THIS BASIC PATTERN LASTS INTO FRIDAY WHEN A STRONGER SHORT WAVE
RIPPLING PAST INTO THE NRN PLAINS SENDS A LOW LEVEL COLD FRONT INTO
UTAH...BRINGING A MORE STABLE AIRMASS.

RIDGING THIS WEEKEND IS SHORT LIVED IN THE LATEST GFS...ONLY SAT
AFTERNOON AND EVE...WITH MOISTURE SPREADING BACK INTO THE STATE ON A
STRONG SOUTHWEST FLOW ON SUN. THE UPSTREAM TROF CLOSES OFF INTO AN
UPPER LOW OVER CA MON THEN DROPS SEWD AND CROSSES AZ TUE. THIS WILL
RESULT IN A DISORGANIZED EVENT FOR UT WITH THE BEST THREAT OF
PRECIP DOWN SOUTH.

UPDATED FORECASTS TO BRING PRECIP IN SOONER TOMORROW AND BOOST POPS
SOMEWHAT OVER NRN AND CENTRAL UT. ALSO INCREASED CLOUD COVER SAME
AREA. REST OF FORECAST LEFT UNCHANGED.

&&

.AVIATION...CEILINGS ARE EXPECTED TO REMAIN AT OR ABOVE 7000FT AGL
THROUGH 10-12Z. THERE IS ALSO A 40 PERCENT CHANCE DRAINAGE WINDS
WILL FAIL TO DEVELOP TONIGHT. WITH THE NEXT DISTURBANCE MOVING
EASTWARD...THERE IS A 20 PERCENT CHANCE LIGHT PRECIPITATION WILL
DEVELOP BETWEEN 08-11Z. IF THIS DOES OCCUR...A BRIEF PERIOD OF SNOW
WITH IFR CONDITIONS IS POSSIBLE BEFORE THE CHANGEOVER TO RAIN.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY/C. SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Feb 14, 3:57 PM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MST WED FEB 14 2007

UTZ001>021-WYZ021-152300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
357 PM MST WED FEB 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SNOW SHOWERS WILL PERSIST ACROSS NORTHERN UTAH THROUGH
THE EARLY EVENING HOURS. THIS MAY RESULT IN MINOR
ACCUMULATIONS...MAINLY ACROSS THE HIGHER TERRAIN. LOCAL ACCUMULATIONS
WILL BE POSSIBLE THROUGH MOUNTAIN PASSES...SUCH AS INTERSTATE 80
THROUGH PARLEYS CANYON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MOIST PACIFIC STORM SYSTEM WILL IMPACT NORTHERN UTAH THURSDAY
AFTERNOON THROUGH FRIDAY. ACCUMULATING SNOWS ARE EXPECTED ACROSS
THE HIGHER TERRAIN DURING THIS TIME. SNOW LEVELS ARE EXPECTED TO
REMAIN ABOVE THE VALLEY FLOORS OF THE WASATCH FRONT...WITH THE
EXCEPTION OF THE FAR NORTHERN WASATCH FRONT NEAR BRIGHAM CITY AS
WELL AS THE CACHE VALLEY...WHERE ACCUMULATING SNOWS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Snow Advisories in Utah, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.